Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/130650
Citations
Scopus Web of Science® Altmetric
?
?
Full metadata record
DC FieldValueLanguage
dc.contributor.authorMaclean, J.-
dc.contributor.authorVan Vleck, E.S.-
dc.date.issued2021-
dc.identifier.citationQuarterly Journal of the Royal Meteorological Society, 2021; 147(736):1892-1907-
dc.identifier.issn0035-9009-
dc.identifier.issn1477-870X-
dc.identifier.urihttp://hdl.handle.net/2440/130650-
dc.description.abstractWe introduce a framework for data assimilation (DA) in which the data is split into multiple sets corresponding to low-rank projections of the state space. Algorithms are developed that assimilate some or all of the projected data, including an algorithm compatible with any generic DA method. The major application explored here is PROJ-PF, a projected particle filter. The PROJ-PF implementation assimilates highly informative but low-dimensional observations. The implementation considered here is based on using projections corresponding to assimilation in the unstable subspace (AUS). In the context of particle filtering, the projected approach mitigates the collapse of particle ensembles in high-dimensional DA problems, while preserving as much relevant information as possible, as the unstable and neutral modes correspond to the most uncertain model predictions. In particular, we formulate and implement numerically a projected optimal proposal particle filter (PROJ-OP-PF) and compare this with the standard optimal proposal and the ensemble transform Kalman filter.-
dc.description.statementofresponsibilityJohn Maclean, Erik S. Van Vleck-
dc.language.isoen-
dc.publisherWiley-
dc.rights© 2021 Royal Meteorological Society-
dc.subjectData assimilation; dimension reduction; numerical analysis-
dc.titleParticle filters for data assimilation based on reduced-order data models-
dc.typeJournal article-
dc.identifier.doi10.1002/qj.4001-
dc.relation.granthttp://purl.org/au-research/grants/arc/DP180100050-
pubs.publication-statusPublished-
dc.identifier.orcidMaclean, J. [0000-0002-5533-0838]-
Appears in Collections:Aurora harvest 4
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.